Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 10, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 18, 2008, 11:05 AM PDT. It took effect at Aug 18, 2008, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2008, 11:05 AM PDT (18:05 UTC)
- In effect from
- Aug 18, 2008, 1:00 PM PDT
- Expired
- Aug 18, 2008, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 181805 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 1105 AM PDT MON AUG 18 2008 NVZ452-190300- /O.UPG.KLKN.FW.A.0006.080818T1900Z-080819T0300Z/ /O.NEW.KLKN.FW.W.0010.080818T2000Z-080819T0300Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 1105 AM PDT MON AUG 18 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR DRY THUNDERSTORMS FOR ZONE 452... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR NORTHEAST NEVADA. THIS REPLACES THE FIRE WEATHER WATCH FOR THE SAME AREA. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH NORTHERN NEVADA THIS AFTERNOON. THIS DISTURBANCE...COMBINED WITH DAYTIME INSTABILITY AND MIDLEVEL MOISTURE...WILL PRODUCE ISOLATED DRY THUNDERSTORMS THIS AFTERNOON...MAINLY ACROSS THE EASTERN HALF OF ELKO COUNTY AND THE EXTREME NORTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING AND LOW FUEL MOISTURE WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ455-457-190300- /O.CON.KLKN.FW.A.0007.080819T1800Z-080820T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 1105 AM PDT MON AUG 18 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY LATE MORNING THROUGH TUESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY LATE MORNING THROUGH TUESDAY EVENING. THIS FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES WINDS WILL INCREASE TUESDAY ACROSS CENTRAL AND EAST CENTRAL NEVADA...AHEAD OF A TROUGH OF LOW PRESSURE MOVING ONTO THE WEST COAST. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH LATE MORNING WITH GUSTS TO 40 MPH. AFTERNOON RELATIVE HUMIDITIES WILL BE BETWEEN 10 AND 15 PERCENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ REA
2 follow-up statements
000 WWUS85 KLKN 182214 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 314 PM PDT MON AUG 18 2008 NVZ455-457-190615- /O.UPG.KLKN.FW.A.0007.080819T1800Z-080820T0300Z/ /O.NEW.KLKN.FW.W.0011.080819T1800Z-080820T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 314 PM PDT MON AUG 18 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR ZONES 455 AND 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY...FOR GUSTY WINDS AND LOW HUMIDITIES FOR MUCH OF CENTRAL AND EAST CENTRAL NEVADA. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES A STORM SYSTEM MOVING ONTO THE WEST COAST WILL INCREASE THE PRESSURE GRADIENT ACROSS CENTRAL NEVADA ON TUESDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH LATE MORNING WITH GUSTS TO 35 MPH THROUGH THE AFTERNOON INTO EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ452-190300- /O.CON.KLKN.FW.W.0010.000000T0000Z-080819T0300Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 314 PM PDT MON AUG 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES AN UPPER LEVEL DISTURBANCE IS MOVING THROUGH NORTHERN NEVADA THIS AFTERNOON. THIS DISTURBANCE...COMBINED WITH INSTABILITY AND MID-LEVEL MOISTURE...WILL PRODUCE ISOLATED DRY THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ACROSS THE EASTERN HALF OF ELKO COUNTY AND THE EXTREME NORTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING AND LOW FUEL MOISTURE WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ REA
000 WWUS85 KLKN 190251 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 751 PM PDT MON AUG 18 2008 NVZ452-190400- /O.EXP.KLKN.FW.W.0010.000000T0000Z-080819T0300Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 751 PM PDT MON AUG 18 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. THUNDERSTORMS HAVE DISIPATED THIS EVENING...THEREFORE THE RED FLAG WARNING THROUGH 8 PM PDT HAS BEEN ALLOWED TO EXPIRE. $$ NVZ455-457-191200- /O.CON.KLKN.FW.W.0011.080819T1800Z-080820T0300Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 751 PM PDT MON AUG 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES A STRONG STORM SYSTEM WILL MOVE SOUTHEAST TOWARDS THE PACIFIC NORTHWEST THROUGH TUESDAY. WELL AHEAD OF THIS STORM...WINDS WILL INCREASE AND BECOME GUSTY DURING THE AFTERNOON ON TUESDAY. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED TUESDAY AFTERNOON ALONG WITH DAYTIME RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 18, 2:50 AM PDT, 8 hours 15 minutes earlier.
Area forecast discussion, Aug 18, 2:50 AM PDT, 8 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 250 AM PDT MON AUG 18 2008 .SYNOPSIS...A STRONG STORM FROM THE GULF OF ALASKA WILL MOVE INTO THE PACIFIC NORTHWEST THIS WEEK RESULTING IN INCREASING WINDS...COOLER TEMPERATURES...AND A RISK OF THUNDERSTORMS THROUGH WEDNESDAY. LIGHTER WINDS AND WARMER TEMPERATURES ARE EXPECTED BY NEXT WEEKEND. && .SHORT TERM...TODAY THROUGH TUESDAY...CURRENT IR SATELLITE LOOP SHOWS PARTLY CLOUDY SKIES OVER NW NV WITH TSTORMS OVER WRN OREGON AS AN NEGATIVELY TILTED UPPER LEVEL TROUGH EJECTS NORTHWARD INTO THE PAC NW...WELL AHEAD OF A MUCH STRONGER STORM NOW MOVING INTO THE GULF OF ALASKA. OVER OUR AREA...EXPECT ISOLD TSTORMS TO DEVELOP OVER NE AND EAST CNTRL NV THIS AFTERNOON AS THE BASE OF THIS TROUGH PUSHES ACROSS NRN NV TODAY AND TONIGHT. WINDS WILL ALSO BEGIN TO INCREASE TODAY AS THE MIDLEVEL PRESSURE GRADIENT STRENGTHENS WITH HIGH PRESSURE REMAINING TO THE SOUTH AND EAST OVER THE FOUR CORNERS REGION. EXPECT HIGH TEMPS TO REMAIN ABOVE NORMAL TODAY...GENERALLY IN THE LOW TO MID 90S IN SOUTHWESTERLY FLOW. FOR TUESDAY...MODELS SHOW PACIFIC COLD FRONT PUSHING INTO NV WITH INCREASING CLOUDS AND WINDY CONDITIONS. INCREASED WINDS OVER CNTRL NV WITH MODELS SHOWING 700 MB WINDS AROUND 25 KTS DURING THE AFTERNOON. MODELS ARE SHOWING THE FRONT PUSHING THROUGH THE AREA EARLIER COMPARED TO YESTERDAYS 00Z RUNS...SO LOWERED MAX TEMPS INTO THE 80S ACROSS MOST OF THE AREA WITH UPPER 70S IN THE HIGHER VALLEYS. MAY SEE A FEW SHOWERS NORTH OF I80 WITH SOME JET ENERGY PUSHING INTO NRN NV DURING THE AFTERNOON. WITH AMPLE CLOUD COVER... INSTABILITY IS EXPECTED TO BE LIMITED...SO NOT EXPECTED WIDESPREAD COVERAGE OF SHOWER ACTIVITY. TT .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. AN UPPER LEVEL WAVE WILL BE PUSHING NORTHEAST ACROSS NORTHERN PART OF THE CWA TUESDAY NIGHT...WITH A PUSH OF COOLER AIR ASSOCIATED WITH IT. TEMPS AT 700 MB WILL BE NEAR 6 C IN THE FAR NORTH WEDNESDAY MORNING. TEMPS WILL BE SLIGHTLY BELOW AVERAGE FOR WEDNESDAY AND THURSDAY. AN UPPER LEVEL LOW WILL PASS TO THE NORTH OF THE AREA...ALONG THE CANADIAN BORDER...ON THURSDAY. MODELS ARE IN FAIR AGREEMENT REGARDING THE TIMING AND TRACK OF THIS SYSTEM. WINDS WILL THEN SHIFT TO THE NORTHWEST LATE IN THE DAY ON THURSDAY. BREEZY CONDITIONS WILL BE POSSIBLE IN THE NORTH ON WEDNESDAY AND ESPECIALLY ON THURSDAY. MOISTURE WITH THIS SYSTEM APPEARS TO BE LIMITED THIS FAR SOUTH. AS A RESULT...REMOVED ANY PRECIPITATION CHANCES FOR WEDNESDAY AND BEYOND. TEMPERATURES WILL BEGIN TO REBOUND ON FRIDAY AS HEIGHTS RISE IN THE WAKE OF THE DEPARTING UPPER LOW. HEIGHTS WILL CONTINUE TO RISE OVER THE WEEKEND AS THE 4-CORNERS HIGH RETURNS. BY SUNDAY...SLIGHTLY ABOVE AVERAGE TEMPERATURES ARE EXPECTED ACROSS THE REGION. ISOLATED THUNDERSTORMS WILL NOT BE OUT OF THE QUESTION FOR THE UPCOMING WEEKEND AS THE GFS IS SHOWING SOME HINTS OF INSTABILITY. KNUTSVIG && .AVIATION...A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON/EVENING IN THE EASTERN TAF SITES...KEKO AND KELY. WINDS WILL BE GUSTING TO NEAR 25 KNOTS IN THE AFTERNOON FROM THE SOUTH TO SOUTHWEST. TOMORROW BETTER FORCING FOR PRECIPITATION WILL EXIST IN THE NORTH...HOWEVER INSTABILITY WILL BE LIMITED. KNUTSVIG && .FIRE WEATHER...ISOLATED TSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS EAST CNTRL AND NORTHEAST NEVADA. WITH CURRENT NUMERICAL MODELS SHOWING LESS MOISTURE AND JET DYNAMICS COMPARED TO YESTERDAY...NOT CONFIDENT ENOUGH TO UPGRADE FIRE WEATHER WATCH FOR ELKO COUNTY TO A RED FLAG WARNING...SO WILL KEEP THE WATCH GOING FOR NOW AND MONITOR TSTORMS DEVELOPMENT TODAY JUST IN CASE A LATE WARNING IS NEEDED. FOR TUESDAY...STRONG PACIFIC STORM MOVES INTO THE WASHINGTON/OREGON COAST WITH INCREASING WINDS WELL AHEAD OF THE SYSTEM. WITH MODELS SHOWING 700 MB WINDS AROUND 25 KTS AND 500 MB WINDS UP TO 35 KTS TUESDAY AFTERNOON...DECIDED TO ISSUE A FIRE WEATHER WATCH FOR CENTRAL NEVADA FOR GUSTY WINDS AROUND 35 MPH AND LOW DAYTIME RH. FURTHER NORTH...INCREASING CLOUD COVER...MOISTURE...AND COOLER TEMPS ARE EXPECTED TO KEEP WINDS BELOW CRITERIA AND DAYTIME RH ABOVE 15 PCT. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR FWZ 452 THROUGH MONDAY AFTERNOON FOR DRY THUNDERSTORMS. FIRE WEATHER WATCH FOR FWZ 455-457 LATE TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:04 AM PDT | Fire Weather Watch | LKN | 12 hr | |
| Aug 18, 3:14 PM PDT | Red Flag Warning | LKN | 27 hr |
Nearby
Red Flag Warnings in Nevada, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.